Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX

July 19, 2009Fayette County, Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 19, 2009, 8:05 PM CDT for Fayette County, Lee County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2009, 8:05 PM CDT (01:05 UTC)
Expired
Jul 19, 2009, 8:30 PM CDT
In force
25 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Fayette County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:10 PM CDTTSTM WND GST 457 Ese Giddings, TXA FARMER IN LEDBETTER REPORTED DAMAGE TO HIS BARN... TREES DOWN... AND A 2X4 STUCK IN THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 200105
SVREWX
TXC149-287-200130-
/O.NEW.KEWX.SV.W.0124.090720T0105Z-090720T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY...
  EASTERN LEE COUNTY...

* UNTIL 830 PM CDT.

* AT 806 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 7 MILES NORTHWEST OF ROUND TOP...OR 10 MILES EAST OF
  GIDDINGS...AND MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE NORTHRUP...PLUM...RABBS
  PRAIRIE...RUTERSVILLE...NECHANITZ...WALDECK...WALHALLA...WARRENTON
  AND WARDA.

LAT...LON 2998 9660 2989 9698 3042 9697 3040 9678
      3033 9674 3032 9666 3029 9665 3022 9675
      3017 9678 3016 9674 3017 9669 3014 9665
      2999 9659
TIME...MOT...LOC 0105Z 001DEG 8KT 3014 9677

$$
1 follow-up statement
000 
WWUS54 KEWX 200121
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT SUN JUL 19 2009

TXC149-287-200130-
/O.CON.KEWX.SV.W.0124.000000T0000Z-090720T0130Z/
LEE TX-FAYETTE TX-
821 PM CDT SUN JUL 19 2009

...A VERY STRONG TO SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
UNTIL 830 PM CDT FOR NORTHEASTERN FAYETTE AND EASTERN LEE COUNTIES...

AT 820 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS 
LOCATED NEAR WALDECK...OR 11 MILES SOUTHEAST OF GIDDINGS...MOVING 
SOUTH AT 10 MPH.

THE STORM IS SHOWING SIGNS OF WEAKENING...BUT SMALL HAIL AND WIND 
GUSTS TO NEAR 50 MPH ARE STILL POSSIBLE. SOME LOCATIONS IN THE 
WARNING AREA INCLUDE NORTHRUP...PLUM...RABBS 
PRAIRIE...RUTERSVILLE...NECHANITZ...WALHALLA...WARRENTON...WARDA AND 
ROUND TOP.

LAT...LON 2998 9660 2989 9698 3042 9697 3040 9678
      3033 9674 3032 9666 3029 9665 3022 9675
      3017 9678 3016 9674 3017 9669 3014 9665
      2999 9659
TIME...MOT...LOC 0121Z 001DEG 8KT 3010 9677

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:35 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 19, 6:35 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT SUN JUL 19 2009

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD.
ISOLATED CONVECTION WILL CONTINUE THROUGH THIS EVENING PREDOMINANTLY
SOUTHEAST OF THE I-35 CORRIDOR. HAVE KEPT MENTION OF CB IN AT KAUS
UNTIL 02Z...BUT NOT ANTICIPATING ANY IMPACTS. STRATUS DECK IS
EXPECTED TO REDEVELOP ALONG THE ESCARPMENT OVERNIGHT...THUS TEMPO MVFR
CIGS ARE ANTICIPATED AT I-35 TAF SITES IN THE NEAR-DAWN HOURS. SE-
SLY SFC WINDS WILL REMAIN AOB 10 KTS.

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT SUN JUL 19 2009/

DISCUSSION...
MCV RESULTING FROM THE OVERNIGHT MCS THAT DISSIPATED OVER THE
NORTHWESTERN HILL COUNTRY THIS MORNING IS MOVING EAST ACROSS THE
SAN ANTONIO AREA THIS AFTERNOON. THIS HAS STABILIZED THE AIRMASS
ACROSS SOUTH CENTRAL TEXAS WHILE DEWPOINTS WERE SLOWLY MIXING TO
LOWER VALUES. A MOISTURE AXIS FROM THE DALLAS/FORT WORTH METROPLEX
TO THE HOUSTON AREA WILL KEEP POPS MAINLY OVER THE FAR EASTERN
AREAS GOING INTO THIS EVENING, HOWEVER WILL KEEP A SLIGHT CHANCE
ELSEWHERE FOR THIS AFTERNOON. MOST MODELS SHOW THE UPPER LEVEL
PATTERN WILL SLOWLY BECOME LESS AMPLIFIED ACROSS TEXAS. THE FLOW
ALOFT WILL SHIFT AWAY FROM SOUTHERN TEXAS AS THE SUBTROPICAL RIDGE
SLOWLY BUILDS BACK TO THE EAST FROM THE FOUR CORNERS AND DESERT
SOUTHWEST REGION. DAYTIME HEATING AND A STILL WEAKER CAP WILL
ALLOW FOR SLIGHT TO LOW CHANCE POPS FOR MONDAY. THEN THE APPROACH
OF A SHORT-WAVE AND WEAK COLD FRONT WILL CREATE SLIGHT CHANCE POPS
TUESDAY INTO TUESDAY NIGHT. AFTER THAT, WEDNESDAY THROUGH NEXT
WEEKEND, THE SUBTROPICAL RIDGE BUILDS FURTHER OVER THE AREA WITH
CAP STRENGTHENING. THE FRONT MOVES BACK NORTH WITH LITTLE IMPACT
ON THE AREA. POPS ARE OUT OF THE FORECAST WEDNESDAY THROUGH NEXT
WEEKEND, HOWEVER CAN NOT RULE AN ISOLATED SHOWER OR THUNDERSTORM
MAINLY ALONG THE SEABREEZE. MAV/MEX HIGHS CONTINUE TO RUN COOL
DUE TO LACK OF SOIL MOISTURE AND MIXING OF DEWPOINTS UP TO 10
DEGREES LOWER THAN MAV/MEX. HAVE GONE HOTTER BY UP TO 8 DEGREES
MONDAY INTO TUESDAY AND UP TO 5 DEGREES WEDNESDAY THROUGH NEXT
WEEKEND. EXPECT HIGHS IN THE UPPER 90S TO AROUND 101 MOST AREAS.
MAV/MEX LOWS LOOK REASONABLE, ALTHOUGH WARMED THEM UP TO 2 DEGREES
IN A FEW SPOTS LATE IN THE WEEK DUE HIGHER LATE NIGHT INTO EARLY
MORNING DEWPOINTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  99  75  99  75 /  10  30  10  20  20
AUSTIN BERGSTROM INTL AIRPORT  74  99  74  99  72 /  10  30  10  20  20
NEW BRAUNFELS MUNI AIRPORT     74  99  74  99  73 /  -   20  10  20  20
BURNET MUNI AIRPORT            73  95  73  95  72 /  10  30  10  20  20
DEL RIO INTL AIRPORT           77 103  76 100  78 /  -   10  -   10  -
GEORGETOWN MUNI AIRPORT        74  95  73  95  73 /  20  30  20  20  20
HONDO MUNI AIRPORT             73 100  73  99  74 /  -   20  10  10  10
SAN MARCOS MUNI AIRPORT        75  99  74  99  74 /  -   30  10  20  20
LA GRANGE - FAYETTE REGIONAL   75  97  74  97  73 /  20  30  10  20  20
SAN ANTONIO INTL AIRPORT       77  99  75  98  76 /  -   20  10  20  20
STINSON MUNI AIRPORT           76  99  74  99  76 /  -   20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Jul 19, 5:36 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN JUL 19 2009

TXZ171>173-183>194-202>209-217>225-228-201045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
536 AM CDT SUN JUL 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:32 PM CDTSevere Thunderstorm WarningEWXKarnes28 min
Jul 19, 8:50 PM CDTSevere Thunderstorm WarningEWXFayette25 min
Jul 20, 4:29 PM CDTAreal Flood AdvisoryEWXBandera, Edwards, Gillespie, Kerr, Real2 hr
Jul 20, 5:13 PM CDTSevere Thunderstorm WarningEWXFayette19 min
Jul 20, 5:53 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca52 min
Jul 20, 6:22 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.